Is It Possible to Experience Vision Loss( but Not Complete Blindness) from Restylane Injec

I had some injected into radix and nose bridge area and had blurry vision after.I thought it was like botox and would go away so didn't get too concerned about it but i got worried after readingit could cause blindness if the filler gets into the arteries or veins supplying the eyes. The next day i could not read with my left eye, words were very blurry. objects were hard to to see, the right eye was ok. I went to have some of the restylane removed because i was worried about it blocking the blood vessels to the eyes but it was 72 hrs later. I can see clearer now and can read with my left eye. Could it be that it did get into my blood vessels and caused the vision loss but not complete blindness?

Doctor Answers (11)

Retina Specialist post haste

+3

I agree with the other physicians who have answered this question. Dr. McCracken's advice is especially apt, and I would skip the ER route and directly seek a consultation with a retinal specialist. This is potentially a very serious problem and should be addressed immediately. 


Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Vison and restylane

+3

It is rare but has been reported that filler in this region can potentially cause vision issues.  I would suggest getting examined by an ophthalmologist  first.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Vision changes after Restylane injection

+3

One of the rare complications of Restylane, and other dermal fillers for that matter, is that a small amount of the filler can enter an a blood vessel blocking the blood flow. If the filler is injected around the eyes, it can enter one of the blood vessels that feeds the back of the eye and thus, affect your visions. You should alert your doctor immediately that you are experiencing visual symptoms after a filler injection and see an ophthalmologist ASAP.

 

Adam J. Mamelak, MD
Austin Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

You might also like...

Is It Possible to Experience Vision Loss( but Not Complete Blindness) from Restylane Injec

+3

Yes, the veinds around the yes are valveless and it would be possible for material injected to affect vision.  You may want to see an eye doctor for a thorough examination.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Restylane causing decreased vision

+3

It is very rare, but there have been descriptions of skin filler injections affecting blood flow to the eye and affecting vision. This can be from filler entering a blood vessel or from pressure on a vessel and hindering blood flow. I agree with the others who recommend visiting with an ophthalmologist as soon as possible to get your eyes examined

Thomas A. Lamperti, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Visual Changes with Restylane

+3

First off, these symptoms are very concerning and you will need to see an Ophthalmologist ASAP.  The answer to your question is that it is possible to have visual changes related to any injectable in the face, albeit a very rare event.  Fillers can embolize facial vessels, leading to retrograde occlusion and visual changes.  Cases of vascular occlusion and facial necrosis have been described, especially in the central facial zones.  Clinically, I have never seen a patient experience visual changes in my practice, but I feel your situation requires further investigation.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 31 reviews

Decreased vision after Restylane injections

+3

Yes, your description of decreased vision could have been due to the Restylane. While I have never had this problem it has been well described. Any filler can get into the arteries or in this case the veins and travel into the tissues where it clogs the blood supply. You should see an Opthalmologist tomorrow. I doubt that anything can be done at this point but it's worth checking out.

Ronald Schuster, MD
Baltimore Plastic Surgeon
4.5 out of 5 stars 22 reviews

Visual disturbance after filler injection

+2

Loss of visual acuity is likely not related to the filler. In cases where the filler was inadvertently injected retrograde into an artery, it would cause either total blindness or spots of loss of vision, not decreased acuity, because it would affect the retina and not the lens or cornea.

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Visual changes after Restylane injection

+2

Your symptoms are concerning as it relates to your treatment.  If you have not done so already, we urge you to seek an evaluation by an eye specialist as panel members have recommended.

 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Agree with Dr. McCracken, you need immediate assessment by a retina specialist.

+2

It is possible to have Restylane embolized into the retinal circulation after it is injected into the Glabellar area.  This is considered a high risk injection area.  If this did occur, it is likely that the circulation is still disturbed by the embolization of the Restylane.  A detailed examination of the eyes, retina, and specialized testing may be able to document that this was a serious problem or no there is no concern.  I would recommend that you see a retina specialist which is an ophthalmologist with special training to diagnose and treat the retina, the back of the eye responsible for vision.  Yes this is an appropriate concern.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.